MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; NEEDLE DRIVER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; NEEDLE DRIVER
Model Number 420117-04
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the needle driver instrument's body was damaged; it was peeling and exposed the metallic part of the clamp.The procedure was completed with no reported injury by reseating the same instrument.Intuitive surgical, inc.(isi) has performed follow-up to obtain additional information.However, no further details have been received as of the date of this report.
 
Additional Manufacturer Narrative
The needle driver instrument has been returned and evaluated by the failure analysis (fa) team.Fa investigations confirmed the customer reported complaint.Fa found the primary failure of insulation damage to be related to the customer reported complaint.Visual inspection was performed and the instrument was found to have insulation damage.As a result, the part of the metal main tube was exposed, and a piece of the insulation was not returned, measuring approximately 0.114" x 0.165" in size.The root cause of this failure is attributed to mishandling / misuse.A review of an image provided by the customer is consistent with the peeling and exposed metallic part of the clamp.A review of the instrument log for the needle driver instrument (pn# 420117-04 sn# (b)(4)) associated with this event has been performed.Per logs, the instrument was last used on (b)(6) 2022 on system (b)(4) for approximately 1 hour 10 minutes.The alleged event occurred on the 8th use of the instrument.This complaint is being reported based on the following conclusion: failure analysis identified that a fragment was missing from a portion of the device that enters the patient (distal end).Based on the information provided, there was no report from the customer that a fragment from the instrument fell into the patient during the procedure.While there was no report of harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key14710337
Report Number2955842-2022-12177
Device Sequence Number11306697
Product Code NAY
UDI-Device Identifier00886874111369
UDI-Public(01)00886874111369(10)S10130115
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420117-04
Device Catalogue Number420117
Device Lot NumberS10130115 116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2022
Initial Report FDA Received Date06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown